Alert archive / Nebraska / High Wind Watches in 2019

High Wind Watch 2, NWS North Platte, NE

March 11, 20198 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Mar 11, 2019, 4:02 PM CDT for 8 counties in Nebraska. It took effect at Mar 13, 2019, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 11, 2019, 4:02 PM CDT (21:02 UTC)
In effect from
Mar 13, 2019, 7:00 PM CDT
Expired
Mar 12, 2019, 11:09 AM CDT
In force
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

483 
WWUS73 KLBF 112102
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
402 PM CDT Mon Mar 11 2019

...High Wind Watch...

NEZ007-009-010-027>029-038-071-121200-
/O.NEW.KLBF.HW.A.0002.190314T0000Z-190315T0000Z/
Boyd-Rock-Holt-Loup-Garfield-Wheeler-Custer-Frontier-
Including the cities of Spencer, Butte, Lynch, Bassett, Rose, 
Oneill, Atkinson, Taylor, Burwell, Bartlett, Ericson, Broken Bow,
Curtis, Eustis, and Maywood
402 PM CDT Mon Mar 11 2019

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

The National Weather Service in North Platte has issued a High
Wind Watch, which is in effect from Wednesday evening through
Thursday evening.

* Winds...North 30 to 40 mph with gusts up to 60 mph possible.

* Timing...Late Wednesday night into Thursday. 

* Impacts...Driving will be especially hazardous on east-west
  oriented roads, and for those traveling in high-profile 
  vehicles. Visibility may be significantly reduced due to blowing
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

Taylor
2 follow-up statements
790 
WWUS73 KLBF 120753 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
253 AM CDT Tue Mar 12 2019

...HIGH WINDS APPEAR LIKELY WEDNESDAY NIGHT AND THURSDAY...

NEZ007-009-010-120900-
/O.CAN.KLBF.HW.A.0002.190314T0000Z-190315T0000Z/
Boyd-Rock-Holt-
Including the cities of Spencer, Butte, Lynch, Bassett, Rose, 
Oneill, and Atkinson
253 AM CDT Tue Mar 12 2019

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in North Platte has cancelled the
High Wind Watch.

A winter storm watch is now in effect for high winds and
significant snowfall in this area.

$$

NEZ027>029-038-071-122100-
/O.CON.KLBF.HW.A.0002.190314T0000Z-190315T0000Z/
Loup-Garfield-Wheeler-Custer-Frontier-
Including the cities of Taylor, Burwell, Bartlett, Ericson, 
Broken Bow, Curtis, Eustis, and Maywood
253 AM CDT Tue Mar 12 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING...

* Winds...North winds of 35 to 45 mph with gusts to 60 mph are 
  expected Wednesday night and Thursday.

* Timing...Late Wednesday night into Thursday.

* Impacts...Driving will be especially hazardous on east-west 
  oriented roads, and for those traveling in high-profile 
  vehicles. Visibility may be significantly reduced due to 
  blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
147 
WWUS73 KLBF 121609
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1109 AM CDT Tue Mar 12 2019

...HIGH WIND WATCH HAS BEEN REPLACED WITH A WINTER STORM WATCH...

.The dynamic storm system bringing the potential strong winds also
has the potential to produce significant snowfall. Therefore, the
High Wind Watch has been replaced with a Winter Storm Watch as 
winds coupled with snowfall may create additional travel hazards.

NEZ027>029-038-071-121715-
/O.CAN.KLBF.HW.A.0002.190314T0000Z-190315T0000Z/
Loup-Garfield-Wheeler-Custer-Frontier-
Including the cities of Taylor, Burwell, Bartlett, Ericson, 
Broken Bow, Curtis, Eustis, and Maywood
1109 AM CDT Tue Mar 12 2019

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in North Platte has cancelled the
High Wind Watch. 

The dynamic storm system bringing the potential strong winds also
has the potential to produce significant snowfall. Therefore, the
High Wind Watch has been replaced with a Winter Storm Watch as 
winds coupled with snowfall may create additional travel hazards.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Mar 11, 3:48 PM CDT, 14 minutes earlier.

Area forecast discussion, Mar 11, 3:48 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
348 PM CDT Mon Mar 11 2019

.SYNOPSIS...
Issued at 348 PM CDT Mon Mar 11 2019

At 20Z...Temperatures have warmed into the mid 40s to lower 50s
across southwest Nebraska, with lower 40s central Sandhills. Even
northern Nebraska had reached the upper 30s. Skies have turned
mostly cloudy across southwest and central Nebraska.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 348 PM CDT Mon Mar 11 2019

For Tonight, A deep closed upper low will track across northern Baja
Mexico. Upper ridging will remain across the Southern into the
Central Plains. Stratus will develop across southwest Nebraska this
evening and spread northeast overnight. Warm air advection will lead
to rain across much of Kansas and southeast Nebraska. There will be a
chance for light rain or drizzle across southeast portions of the
area beginning late this evening thorugh tonight.  Temperature look
warm enough that freezing precipitation is not expected.

On Tuesday, the closed upper low will move into southern Arizona. A
chance for light rain or drizzle across the southeast through the
day. Despite mainly cloudy skies, temperatures will warm to at least
the mid 40s all areas, with mid 50s to around 50s parts of southwest
Nebraska. Dewpoints will rise into the upper 30s and lower 40s
across the southeast half of the area in the afternoon.

For Tuesday night, The closed upper low will become negatively
tilted as it moves from southern Arizona into northeast New Mexico.
Rain chances increase as the system approaches. PoPs increase to 60
to over 90 percent most areas. With temperatures falling to at or
below freezing across the northwest Sandhills after midnight, ice
accumulations up to a tenth of an inch are possible. Light snow
accumulations also possible across northern Sheridan County.

.LONG TERM...(Wednesday through Monday)
Issued at 348 PM CDT Mon Mar 11 2019

Upper level low pressure currently located west of Baja California
will move eastward and be centered across Arizona Tuesday evening
per the 11/12Z ECMWF. During the same time a long wave trough will
advance eastward across western Canada and the Pacific northwest. As
the longwave trough translates southeast into the central and
northern Rockies, the upper level low across AZ will be pulled
northeast into western KS by noontime Wednesday. Surface low
pressure will be rapidly deepening across western KS during this
time, with the ECMWF and GFS projecting a very deep 972 MB low
pressure center by early Wednesday afternoon. Wednesday afternoon
into Wednesday night, the upper low and long wave trough will merge
into a very dynamic negatively tilted system. This will allow a
moist trowal/cold conveyor to be directed into western and north
central Nebraska. Strong northerly winds will increase late
Wednesday afternoon into Wednesday night as the surface low moves
into eastern Nebraska. This will allow cold air to plunge southward
with rain changing to snow from west to east. Near blizzard or
blizzard conditions could develop Wednesday afternoon and night
across portions of the panhandle into the Sandhills as heavy snow
will combine with wind gusts in excess of 55 mph. Strong winds and
at least light snow will linger into Thursday morning, with winds
gradually diminishing Thursday afternoon through Thursday night.

The other aspect of this system will be the potential for locally
heavy rainfall totals across portions of central, southwest and north
central Nebraska. Lingering snow cover and a fairly significant
frost depth/frozen ground could lead to local ponding of water.

This system has the potential to be one of the stronger storms in
the last 10 years or so - with very deep surface low pressure and
abundant moisture resulting in very strong winds and heavy
precipitation. Please monitor the latest forecast information.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 200 PM CDT Mon Mar 11 2019

IFR conditions expected across southwest into eastern portions of
north central Nebraska tonight through Tuesday morning. Ceilings
as low as 300 ft agl and visibility as low as 1sm can be expected.
There will also be a chance for light rain or drizzle late
tonight into Tuesday morning, which includes the KLBF terminal.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday afternoon through Thursday
evening for NEZ006-008-025-026-036-037-057>059-069-070.

High Wind Watch from Wednesday evening through Thursday evening
for NEZ007-009-010-027>029-038-071.

Winter Storm Watch from Wednesday morning through Thursday
evening for NEZ005-023-024-035-094.

Blizzard Warning from 6 AM Wednesday to 6 PM MDT Thursday for
NEZ004-022-056.

&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Taylor
AVIATION...Roberg
Hazardous weather outlook, Mar 11, 3:37 AM CDT, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
337 AM CDT Mon Mar 11 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-120845-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
337 AM CDT Mon Mar 11 2019 /237 AM MDT Mon Mar 11 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

A period of light freezing rain is possible tonight affecting
parts of north central Nebraska. A few icy spots may develop with
ice accumulations of a few hundreths of an inch.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A major winter storm with blizzard conditions possible will affect
parts of western and north central Nebraska Wednesday and
Thursday. Please see the latest forecasts and winter weather
bulletins for details in your area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:54 AM CDTWinter Storm WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more48 hr
Mar 11, 3:54 PM CDTBlizzard WarningLBFArthur, Cherry, Custer, Deuel, Garden, Garfield and 5 more3 days

Nearby

High Wind Watches in Nebraska, 2019Every high wind watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.